Alert archive / New York / Wind Advisories in 2006
Wind Advisory 9, NWS New York, NY
NWS New York, NY issued this wind advisory at Feb 24, 2006, 3:25 AM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Feb 24, 2006, 9:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 3:25 AM EST (08:25 UTC)
- In effect from
- Feb 24, 2006, 9:00 AM EST
- Expired
- Feb 24, 2006, 3:40 PM EST
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 240825 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 325 AM EST FRI FEB 24 2006 ...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION TODAY... .A LOW PRESSURE CENTER OVER SOUTHEASTERN CANADA SWEPT A COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS MORNING. IN ITS WAKE A HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. THE PRESSURE DIFFERENCE BETWEEN THE DEPARTING LOW AND THE INCOMING HIGH WILL CREATE SOME RATHER WINDY CONDITIONS TODAY. CTZ005>012-NJZ002>006-011-NYZ067>081-241700- /O.NEW.KOKX.WI.Y.0009.060224T1400Z-060224T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 325 AM EST FRI FEB 24 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A TIGHTENING PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE INCREASINGLY STRONG WINDS AS THE MORNING PROGRESSES. THESE WINDS WILL LESSEN GRADUALLY AFTER SUNSET. IN THE MEANTIME...REMEMBER THAT A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KOKX 241604 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1104 AM EST FRI FEB 24 2006 ...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION THIS AFTERNOON... .A LOW PRESSURE CENTER OVER SOUTHEASTERN CANADA SWEPT A COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS MORNING. IN ITS WAKE A HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. THE PRESSURE DIFFERENCE BETWEEN THE DEPARTING LOW AND THE INCOMING HIGH WILL CREATE SOME RATHER WINDY CONDITIONS THIS AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-242300- /O.CON.KOKX.WI.Y.0009.000000T0000Z-060224T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1104 AM EST FRI FEB 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A TIGHTENING PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE STRONG WINDS THIS AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. IN THE MEANTIME...REMEMBER THAT A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 242040 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 340 PM EST FRI FEB 24 2006 ...STRONG WINDS TO DIMINISH... .THE PRESSURE GRADIENT WILL RELAX THIS EVENING AS HIGH PRESSURE PUSHES OVER THE REGION. WIND GUSTS WILL ALSO TREND DOWNWARD LATE THIS AFTERNOON AND EVENING. CTZ005>012-NJZ002>006-011-NYZ067>081-242145- /O.CAN.KOKX.WI.Y.0009.000000T0000Z-060224T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 340 PM EST FRI FEB 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 25 TO 35 MPH ALONG WITH GUSTS TO AROUND 45 MPH HAVE DECREASED TO 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. WHILE WINDS ARE EXPECTED TO REMAIN STRONG INTO THIS EVENING...THEY NO LONGER ARE EXPECTED TO REACH WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:25 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 24, 3:25 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST FRI FEB 24 2006
.NEAR TERM (TODAY THROUGH TONIGHT)...
A LOW PRESSURE CENTER OVER SOUTHEASTERN CANADA IS SWINGING A COLD
FRONT THROUGH THE TRI-STATE REGION. IN ITS WAKE A HIGH PRESSURE
SYSTEM WILL BEGIN TO BUILD IN FROM THE WEST. THE PRESSURE DIFFERENCE
BETWEEN THE DEPARTING LOW AND THE INCOMING HIGH WILL CREATE SOME
VERY BRISK WINDS TODAY. CURRENTLY LOOKING A SUSTAINED WINDS AROUND
30 TO 35 MPH WITH GUSTS 45 TO 50 MPH WHICH MEANS WE WILL BE POSTING
A WIND ADVISORY FOR TODAY.
TONIGHT...HIGH PRESSURE BUILDS IN TONIGHT WITH NEARLY CLEAR SKIES
AND DIMINISHING WINDS. WINDS FALL BELOW ADVISORY CRITERIA BY 23Z SO
HEADLINE WILL BE LIMITED TO TODAY.
TEMPERATURES...MODEL OUTPUT FAIRLY CLOSE SO BLEND OF MET/FWC AND MAV
APPEAR THE WAY TO GO.
&&
.SHORT TERM (SATURDAY THROUGH SATURDAY NIGHT)...
A STRONG MID LEVEL SHORT WAVE AND ASSOCIATED ALBERTA CLIPPER RACE
EAST SOUTHEAST TOWARD THE TRI-STATE AREA SATURDAY. STRONG THERMAL
FORCING AND A LACK OF DEEP MOISTURE WILL RESULT IN A QUICK SHOT OF
LIGHT SNOW...MAINLY FROM LATE SAT MORNING INTO SAT
AFTERNOON...ALTHOUGH THE BEST CHANCE FOR THIS STILL APPEARS TO BE
NORTH OF THE CWA. SO STILL ONLY LOOKING AT A MINIMAL CHANCE FOR
SATURDAY. STRONG COLD ADVECTION SETS UP SATURDAY NIGHT WITH WINDS
APPROACHING OR JUST INTO WIND ADVISORY CRITERIA AGAIN.
TEMPERATURES...WILL CONTINUE A BLEND APPROACH SATURDAY...THEN FAVOR
THE COLDER SOLUTION OF THE MAV/MET FOR SATURDAY NIGHT.
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
NO CHANGES NEED TO BE MADE WITH THE EXTENDED AT THIS TIME AS WE PLAN
ON KEEPING A MAINLY DRY BUT COLD FORECAST THROUGH THIS PERIOD. POLAR
VORTEX RETROGRADING FROM THE CANADIAN MARITIMES TO JUST SOUTHEAST OF
HUDSON BAY THROUGH EARLY NEXT WEEK WILL KEEP TEMPERATURES BELOW
AVERAGE WITH A DEEP NORTHWESTERLY FLOW. WIND CHILL CONTINUE IN THE
PICTURE SUNDAY AND MONDAY AS GUSTY FLOW CONTINUE.
&&
.AVIATION...
ARCTIC FRONT JUST W OF NYC WILL CROSS AREA TERMINALS FROM ABOUT 08Z
TO 11Z. VFR CIGS EXPECTED THROUGHOUT...BUT WITH L/V WINDS AND HIGH
RELATIVE HUMIDITIES OUTSIDE OF NYC...SOME TERMINALS COULD SEE MVFR
TO LOCALIZED IFR VSBYS IN BR. SCT -SHSN POSSIBLE OVER EASTERN
TERMINALS THROUGH ABOUT 09Z...BUT CIGS/VSBYS NOT EXPECTED TO BE
LOWERED.
AFTER PASSAGE OF ARCTIC FRONT...STRONG CAA AND A TIGHT PRESSURE
GRADIENT WILL ALLOW SUSTAINED WINDS TO INCREASE TO 20-30G40-45KTS
FOR MUCH OF THE DAY...DIMINISHING TO 15-20G25-30 KTS AFTER ABOUT
00Z. VFR CIGS/VSBYS WILL BE EXPECTED FROM ABOUT 10Z THROUGH THE END
OF THE TAF PERIOD.
&&
.MARINE...
WINDS WILL BE INCREASING RAPIDLY THROUGH THE MORNING HOURS AS COLD
AIR ADVECTION BEGINS AFTER THE PASSAGE OF THE COLD FRONT. WILL
PROBABLY SEE A FEW HOURS OF SCA WINDS BETWEEN NOW AND ABOUT
14Z...BUT NW WINDS WILL RAPIDLY INCREASE TO GALE FORCE...RANGING
FROM 30-35G45KT AND WILL REMAIN JUST BELOW STORM FORCE WINDS. SEAS
WILL BE BUILDING TO 7-10 FT ON OCEAN AND 5-7 FT ON THE SOUND. WINDS
RAPIDLY DIMINISH TONIGHT AS GRADIENT WEAKENS AND HIGH PRES BUILDS
INTO THE EASTERN SEABOARD. WILL PROBABLY NEED SCA THROUGH THE
OVERNIGHT AFTER GALES END THIS EVENING...BUT AS PER LOCAL POLICY...
WILL NOT POST STEP-DOWN ADVISORIES FOR THE SECOND FCST PERIOD AT
THIS TIME.
TRANQUIL CONDITIONS EXPECTED FOR SAT MORNING...BUT SW WINDS WILL BE
INCREASING AHEAD OF ANOTHER...STRONGER...COLD FRONT SAT AFTERNOON.
SCA FOR WINDS WILL BE NEEDED EARLY IN THE DAY...BUT GALE WARNINGS
MAY BE LIKELY ONCE AGAIN FOR LATE SAT AFTERNOON THROUGH SUN. AS
PREVIOUSLY MENTIONED...LATER SHIFTS WILL NEED TO CONSIDER THE
POSSIBILITY OF FREEZING SPRAY ACROSS THE OCEAN ZONES FOR SAT NIGHT
INTO SUN...AS AIR TEMPS SHOULD BE BELOW FREEZING...WATER TEMPS ARE
COLD ENOUGH...AND FORECASTED WIND/SEA CONDITIONS MEET LOCAL CRITERIA
FOR FREEZING SPRAY PRODUCTION.
STRONG NW FLOW CONTINUES BEHIND THE FRONT FOR SUN NIGHT...WEAKENING
SLIGHTLY AND BECOMING MORE WESTERLY ON MON.
&&
.HYDROLOGY...
NO PRECIPITATION OF CONSEQUENCE EXPECTED THROUGH THE SHORT TERM...SO
RIVERS AND STREAMS WILL REMAIN BELOW BANKFULL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005>012 FROM 9 AM FRIDAY TO 6 PM FRIDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 FROM 9 AM FRIDAY TO
6 PM FRIDAY.
NY...WIND ADVISORY FOR NYZ067>081 FROM 9 AM FRIDAY TO 6 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ330-335-338 UNTIL 8 PM FRIDAY.
...GALE WARNING FOR ANZ350-353-355 UNTIL MIDNIGHT SATURDAY..
&&Hazardous weather outlook, Feb 23, 10:52 PM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1052 PM EST THU FEB 23 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-250400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1052 PM EST THU FEB 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT A STRONG ARCTIC COLD FRONT WILL BRING SNOW SHOWERS AND POSSIBLY SNOW SQUALLS AS IT MOVES THROUGH THE REGION OVERNIGHT. THE SNOW MAY INITIALLY MIX WITH RAIN IN THE LOWER ELEVATIONS OF NORTHWESTERN NEW JERSEY...BUT AS PRECIPITATION INTENSITY INCREASES IN THESE AREAS THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW. THE AIR MASS IS UNSTABLE ALOFT AND A FEW SNOW SQUALLS ALONG WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE. ANY SNOW SQUALLS OR THUNDERSNOW AREAS THAT DEVELOP WILL CAUSE VISIBILITIES TO DROP TO ONE QUARTER MILE OR LESS...AND MAY DEPOSIT LOCALIZED ACCUMULATIONS OF AROUND ONE INCH OF SNOW WITHIN A 15 TO 30 MINUTE PERIOD...MAKING FOR VERY HAZARDOUS DRIVING CONDITIONS. TEMPERATURES ARE ALREADY NEAR OR BELOW FREEZING ACROSS THE LOWER HUDSON VALLEY AND PORTIONS OF INTERIOR NORTHERN NEW JERSEY AND SOUTHWEST CONNECTICUT. ELSEWHERE TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING DURING HEAVIER PRECIPITATION BURSTS AND WILL BE BELOW FREEZING BY FRIDAY MORNING. SLIPPERY TRAVELING CONDITIONS ARE POSSIBLE ESPECIALLY IN LOCATIONS WHERE STANDING WATER OR SNOW FREEZE. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL OR STRONG WINDS WILL BE APPRECIATED. ANZ335-338-250400- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1052 PM EST THU FEB 23 2006 ...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT WINDS WILL INCREASE VERY LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL INCREASE TO GALE FORCE EARLY FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING BEFORE DIMINISHING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-350-353-355-250400- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1052 PM EST THU FEB 23 2006 ...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. WINDS WILL INCREASE VERY LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL INCREASE TO GALE FORCE EARLY FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING BEFORE DIMINISHING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 23, 10:17 PM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1017 PM EST THU FEB 23 2006 CTZ005-NJZ002>005-NYZ067>070-241100- NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1017 PM EST THU FEB 23 2006 ...SNOW SHOWERS AND POSSIBLE SNOW SQUALLS OVERNIGHT... A STRONG ARCTIC COLD FRONT WILL BRING SNOW SHOWERS AND POSSIBLY SNOW SQUALLS AS IT MOVES THROUGH THE REGION OVERNIGHT. THE SNOW MAY INITIALLY MIX WITH RAIN IN THE LOWER ELEVATIONS OF NORTHWESTERN NEW JERSEY...BUT AS PRECIPITATION INTENSITY INCREASES IN THESE AREAS THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW. THE AIR MASS IS UNSTABLE ALOFT AND A FEW SNOW SQUALLS ALONG WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE. ANY SNOW SQUALLS OR THUNDERSNOW AREAS THAT DEVELOP WILL CAUSE VISIBILITIES TO DROP TO ONE QUARTER MILE OR LESS...AND MAY DEPOSIT LOCALIZED ACCUMULATIONS OF AROUND ONE INCH OF SNOW WITHIN A 15 TO 30 MINUTE PERIOD...MAKING FOR VERY HAZARDOUS DRIVING CONDITIONS. SIGNIFICANT ACCUMULATIONS ARE MOST LIKELY ACROSS THE HIGHER TERRAIN. THE GREATEST POTENTIAL FOR HEAVIER SNOW SHOWERS OR SQUALLS WILL OCCUR BETWEEN MIDNIGHT AND 300 AM. TEMPERATURES ARE ALREADY NEAR OR BELOW FREEZING ACROSS THE LOWER HUDSON VALLEY AND PORTIONS OF INTERIOR NORTHERN NEW JERSEY AND SOUTHWEST CONNECTICUT. ELSEWHERE TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING DURING HEAVIER PRECIPITATION BURSTS AND WILL BE BELOW FREEZING BY FRIDAY MORNING. SLIPPERY TRAVELING CONDITIONS ARE POSSIBLE ESPECIALLY IN LOCATIONS WHERE STANDING WATER OR SNOW FREEZE. PERSONS TRAVELING OVERNIGHT SHOULD BE CAUTIOUS FOR CHANGING ROAD CONDITIONS AND POOR VISIBILITIES. EXTRA CAUTION IS NEEDED ON BRIDGES AND OVERPASSES WHICH WILL FREEZE FASTER THAN ROADWAYS THAT ARE IN CONTACT WITH THE RELATIVELY WARM GROUND. ALLOW EXTRA TIME TO REACH YOUR DESTINATION OVERNIGHT AND ON FRIDAY MORNING. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY. RESIDENTS SHOULD PREPARE FOR THESE WINDY CONDITIONS AS WELL...BY SECURING LOOSE OUTDOOR OBJECTS. CTZ006>012-NJZ006-011-NYZ071>081-241100- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1017 PM EST THU FEB 23 2006 ...SNOW SHOWERS POSSIBLE OVERNIGHT... A STRONG ARCTIC COLD FRONT WILL BRING THE POSSIBILITY OF SNOW SHOWERS AS IT MOVES THROUGH THE REGION OVERNIGHT. THE SNOW WILL PROBABLY MIX WITH RAIN AT FIRST ACROSS NEW YORK CITY...LONG ISLAND AND COASTAL SOUTHERN CONNECTICUT...BUT THE PRECIPITATION WILL LIKELY CHANGE OVER TO ALL SNOW WITHIN ANY HEAVIER SNOW SHOWERS THAT OCCUR. THE AIR MASS IS UNSTABLE ALOFT AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE. ANY HEAVIER SNOW SHOWER OR THUNDERSNOW AREAS THAT DEVELOP WILL CAUSE VISIBILITIES TO DROP TO ONE MILE OR LESS...AND MAY DEPOSIT LOCALIZED ACCUMULATIONS OF A DUSTING UP TO ONE HALF INCH OF SNOW WITHIN A ONE HOUR PERIOD... MAKING FOR HAZARDOUS DRIVING CONDITIONS. THE GREATEST POTENTIAL FOR HEAVIER SNOW SHOWERS OR THUNDERSNOW ACTIVITY WILL OCCUR BETWEEN 100 AM AND 500 AM. TEMPERATURES ARE ALREADY NEAR OR BELOW FREEZING ACROSS INTERIOR SOUTHERN CONNECTICUT. ELSEWHERE TEMPERATURES WILL DROP TO NEAR FREEZING DURING HEAVIER PRECIPITATION BURSTS AND WILL BE NEAR OR BELOW FREEZING BY FRIDAY MORNING. SLIPPERY TRAVELING CONDITIONS ARE POSSIBLE ESPECIALLY IN LOCATIONS WHERE STANDING WATER OR SNOW FREEZE. PERSONS TRAVELING OVERNIGHT SHOULD BE CAUTIOUS FOR CHANGING ROAD CONDITIONS AND POOR VISIBILITIES. EXTRA CAUTION IS NEEDED ON BRIDGES AND OVERPASSES WHICH WILL FREEZE FASTER THAN ROADWAYS THAT ARE IN CONTACT WITH THE RELATIVELY WARM GROUND. ALLOW EXTRA TIME TO REACH YOUR DESTINATION OVERNIGHT AND ON FRIDAY MORNING. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY. RESIDENTS SHOULD PREPARE FOR THESE WINDY CONDITIONS AS WELL...BY SECURING LOOSE OUTDOOR OBJECTS. JACOBSON
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.